MAUDE Adverse Event Report: HOLOGIC, INC ATEC SAPPHIRE; INSTRUMENT, BIOPSY

HOLOGIC, INC ATEC SAPPHIRE; INSTRUMENT, BIOPSY
Model Number RM-ATEC SAPPHIRE
Medical Device Problem Code Failure to Obtain Sample (2533)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/01/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during an atec sapphire biopsy procedure on (b)(6) 2026, the user experienced "low suction" and reports that only "a few small cores" were retrieved.The user reports that no error lights were observed and troubleshooting was attempted by switching the handpiece and canister; however, the issue persisted.Additional information was obtained from the user site, in which it was reported that "the procedure was completed with the device, but due to the inadequate samples, the patient had to return for a second/repeat biopsy." no further information is currently available.
 
Additional Manufacturer Narrative
Device history record (dhr) review was unable to be conducted for the device at the time of this report.A follow-up report will follow with the information from the dhr.

Brand Name
ATEC SAPPHIRE
Common Device Name
INSTRUMENT, BIOPSY
Manufacturer (Section D)
HOLOGIC, INC
250 campus drive
marlborough MA 01752
Manufacturer (Section G)
HOLOGIC, INC
250 campus drive
marlborough MA 01752
Manufacturer Contact
dara smithers
600 technology drive
newark, DE 19702
MDR Report Key24954787
Report Number1222780-2026-00177
Device Sequence Number14804183
Product Code KNW
UDI-Device Identifier15420045504295
UDI-Public15420045504295
Combination Product (Y/N)N
Initial Reporter StateNM
Initial Reporter CountryUS
PMA/510(K) Number
K042290
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 04/22/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberRM-ATEC SAPPHIRE
Device Catalogue NumberRM-ATEC SAPPHIRE
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/01/2026
Initial Report FDA Received Date04/22/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown